MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 PROXIS¿ URETERAL ACCESS SHEATH

C.R. BARD, INC. (COVINGTON) -1018233 PROXIS¿ URETERAL ACCESS SHEATH
Catalog Number 231035
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the lumen of the inner tube was blocked, and the guide wire cannot pass through.
 
Additional Manufacturer Narrative
The reported event is confirmed cause unknown.Visual evaluation noted the sample was provided with the dilator inserted into the sheath and placed inside a large ziploc bag.No original packaging was provided.Visual requirements state to use 12" to 18" distance under normal room lighting unless otherwise noted.When evaluating the sample, it did appear the sample had been used due to reside of the foreign material on the dilator.Dimensional evaluation noted dimensional requirements state the guidewire is to be 0.038" ± 0.001", stepped od to be 0.127" ± 0.001", and tube od to be 0.123" ± 0.003".The 0.038" guidewire could not have advance past the hub.The stepped od was measured at 0.1272" using a laser micrometer.The tube od was measured at 0.1247" using the laser micrometer.Also received 4 photo samples.First photo sample shows top view of dilator inserted into sheath.Second photo sample shows top view of dilator and sheath laying side by side.Third photo shows top view of dilator insertion point on sheath with no obstructions present in the photo.Fourth photo sample shows the end of the dilation sheath.Based on the physical sample received the reported event is confirmed.Root cause could not be identified.Although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be part geometry/dimensions.However, there was insufficient information to confirm this potential root cause.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "instructions for use description: the proxis ureteral access sheath is a two component ureteral dilation system which contains a single lumen for injection of fluids as well as passage of endoscopes and related instruments.The packaged product includes the following items: 1 - hydrophilic-coated dilator with female luer connector hydrophilic-coated sheath with hub indications for use: the proxis ureteral access sheath is indicated for use in endoscopic urology procedures where ureteral dilation and ureteral access is desired for injection of fluids and insertion and removal of endoscopes and related instruments.Contraindications: patients who are contraindicated for retrograde urological procedures.Patients who are contraindicated for antegrade urologic procedures, including but not limited to patients with blood clotting anomalies due to coagulopathies or pharmacological anticogagulations.Patients who have the presence of tight strictures which would limit use of the device.Patients who have the presence of large obstructing distal ureteral calculi.Warning: for single use only.Do not reuse, reprocess or resterilize.Reuse, reprocessing or resterilization may compromise the structural integrity of the device and/ or lead to device failure, which in turn, may result in patient injury, illness or death.Reuse reprocessing or re-sterilization may also create a risk of contamination of the device and/or cause patient infection or crossinfection, including, but not limited to, the transmission of infectious disease(s) from one patient to another.Contamination of the device may lead to injury, illness or death of the patient.Do not use if sterile barrier is damaged.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and with applicable laws and regulations.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Precautions: the recommendations given are meant to serve only as a basic guide to the utilization of this access sheath.The ureteral access sheath should not be used without comprehensive knowledge of the indications, techniques and risks of the procedure.To minimize resistance during advancement, ensure the hydrophilic coating on the dilator and sheath is activated with saline or sterile water prior to placement.Do not advance sheath without the dilator in place as this could lead to trauma or injury to patient.Do not bend the device prior to placement as this could 2damage the integrity of the device and result in patient injury.Do not advance or withdraw device if any resistance is encountered during placement or removal without determining cause and taking action.Adverse events potential adverse events associated with the use of the transurethral access device include, but are not limited to:- mucosal irritation, inflammation and edema- urethral strictures- acute bleeding or hemorrhage- urethral, bladder, or ureteral perforation- other injury to the urinary tract directions for use: activate the hydrophilic coating by placing the dilator and sheath components into saline or sterile water.Place an 0.035" (0.889mm) or 0.038" (0.965mm) guidewire into the ureter using standard endourology techniques.Ensure the dilator lock is securely engaged with sheath hub prior to insertion.Insert the guidewire into the tapered end of the dilator/sheath assembly and gradually advance the assembly into the ureter.Note: placement of the assembly can be verified using fluoroscopy or radiographic means.While maintaining sheath position, disengage the dilator lock from the sheath hub to gently remove the dilator.Do not advance sheath without the dilator in place.Note: suture holes are provided on sheath hub for securing externally, if desired.An endoscope and/or related instruments can now be used through the ureteral sheath as needed.If desired, irrigation can be applied using the luer connector on the dilator.Upon completion of the access procedure, gently withdraw the device.Discard the device in accordance with hospital procedures and with applicable laws and regulations.For urological use only" udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
PROXIS¿ URETERAL ACCESS SHEATH
Common Device Name
URETERAL ACCESS SHEATH
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19390749
Report Number1018233-2024-02929
Device Sequence Number6955627
Product Code FED
UDI-Device Identifier00801741101687
UDI-Public(01)00801741101687(11)231005(17)260926(10)BMHWFM20
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2026
Device Catalogue Number231035
Device Lot NumberBMHWFM20
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2024
Supplement Date Received by Manufacturer08/19/2024
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date08/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown